Alert archive / Alabama / Special Weather Statements in 2022
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 30, 2022, 5:44 PM CDT for Mobile County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2022, 5:44 PM CDT (22:44 UTC)
- Expired
- Aug 30, 2022, 6:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.50 in
- Wind
- 40
County Mobile County, AL
The radar
The Mobile radar (KMOB), 39 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2120 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
500
WWUS84 KMOB 302244
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
544 PM CDT Tue Aug 30 2022
ALZ265-302330-
Mobile Coastal AL-
544 PM CDT Tue Aug 30 2022
...A strong thunderstorm will impact portions of southwestern Mobile
County through 630 PM CDT...
At 544 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 6 miles southwest of Coden, or 6 miles southwest
of Bayou La Batre, moving south at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Grand Bay, Bayou La Batre and Coden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3024 8824 3025 8818 3032 8823 3032 8820
3036 8819 3037 8824 3032 8826 3038 8824
3039 8839 3047 8840 3052 8821 3025 8812
3023 8831
TIME...MOT...LOC 2244Z 343DEG 22KT 3034 8833
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 30, 3:54 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 30, 3:54 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Mobile AL 354 PM CDT Tue Aug 30 2022 .NEAR TERM UPDATE /Now Through Wednesday/...The tail end of a shortwave dropping southeast across MS/AL this afternoon will maintain some convection into the evening across portions of our forecast area, primarily over the interior northwestern zones. The convective activity associated with this feature is a little more widespread in coverage across the region late this afternoon than the CAM's are suggesting, so will likely see some of the activity continue into the early evening hours before dissipating. Do still expect that at some point this evening, instability will decrease to the point that most convection will dissipate for the overnight hours. These storms are moving into an area (which includes our northwestern zones) where MLCAPE values are currently in the 1500-2000 J/KG range and PWATS are ranging from 1.8 to 2.0 inches. So, while weak wind shear should somewhat limit organized convection, some pulse storms will be possible this afternoon into the early evening hours. Water loading may result in some of the storms producing brief, strong downdrafts that could result in strong gusty winds at the surface. Some wind gusts of 40 (or even 50) mph could be possible in association with the stronger storms into the early evening hours. Overnight, storms will generally dissipate, although a few lingering cells could hang on into the later evening hours over inland areas. Low temps tonight should primarily be in the lower 70s for most locations, except for some mid and upper 70s along the immediate coast. On Wednesday, expect another day with mainly afternoon and early evening thunderstorms, but will not have the shortwave energy aloft and upper ridging will have built in a little better from the west. as such, convective coverage should be less than what we have today, especially over our northern areas. The best coverage on Wednesday (with PoPs of about 40 percent) will be over the southern half of our forecast area (and especially near and just inland from the coast) as slightly drier mid level air will be over the interior portions of our forecast area in the wake of todays shortwave. A few storms on Wednesday could also result in brief wind gusts upwards of 40 mph, mostly in association with the storms down near the coast where instability will be the greatest (MLCAPE at least 2000 J/KG) and sea breeze boundaries may be present. Another hot day on Wednesday with highs in the low to mid 90s. /12 && .SHORT TERM /Wednesday night Through Friday night/...Several strong upper level shortwave troughs move southeast across the Plains, shifting an upper level ridge over the Lower Mississippi River Valley eastward over the Southeast before the upper trough settles over the Mississippi River and the upper ridge becomes centered just off the Carolina Coast by Friday. Surface high pressure moving east over the Tennessee River Valley slows its eastward progression with the slowing eastward shift of the upper dynamics, keeping central portions of the Southeast under dry northerly flow through Thursday. A surface ridge builds west over the northern Gulf coast the latter portion of the work week, restoring southerly flow and bringing deep layer Gulf moisture inland. Precipitable h20 values drop into the 1"-1.5" range across most of the forecast area by Thursday, with 1.5"-1.7" along the I-10 corridor, then rebound to around 2" by Friday evening. PoPs-wise, the best chance for rain Thursday is expected to be over the Florida Panhandle. Have undercut the wet NBM, especially northwest of I-65, with the drop in moisture levels. Also, with general northerly flow across the area, any seabreeze developing along the coast will have a difficult time moving very far inland. Even with the moisture return beginning Thursday night, best PoPs remain generally south of I-65. Looking at strong to severe storms, guidance is advertising MLCapes rising into the 2500-3000J/kg range Thursday afternoon, with DCapes rising into the 1000-1300J/kg range, enough for strong to severe storms. Add in drier air present in the mid and upper levels, and damaging downbursts are possible over the southern half of the forecast area. Friday, instability decreases with a drop in daytime temperatures, to around 2500J/kg for MLCapes, but DCapes see an uptick, into the 1100-1400J/kg range, so damaging downbursts are again possible, and for most of the forecast area. Pulse type severe storms remain the main mode of storms, with weak wind shear leading to more outflow propagating storms. On to temperatures, high temperatures around to a bit above seasonal norms are expected Thursday and Friday, topping out in the 88-93 degree range. Low temperatures will see a dip Thursday night as compared to Wednesday and Friday nights, with better radiational cooling allowing temperatures to drop into the around 70 to low 70s inland, mid 70s along the coast. Low temperatures in the 70-75 degree range are expected Wednesday and Friday nights, 75-78 along the coast. A weak onshore flow will develop by the weekend, but is expected to remain light enough to keep the risk of dangerous rip currents low through the period. /16 && .EXTENDED TERM /Saturday Through Tuesday/...The upper trough over the Mississippi River tries to nudge east, but the upper ridge centered off the Carolina coast builds enough to keep the upper trough over the Mississippi River. The surface ridge that has started to build west over the northern Gulf coast shifts north to over the Southeast as it builds west a bit more. Moisture levels remain high through the Extended, and with the nearby upper trough able to direct more shortwave energy close to the forecast area, PoPs remain high through the Extended. With the better chance of rain being along and west of the Alabama River, a west to east gradient with respect to temperatures develops. High temperatures west of the Alabama remain below seasonal norms with near seasonal temperatures expected east. Low temperatures around to a bit above seasonal norms are expected through the Extended. /16 && .MARINE...No marine hazards are expected outside of shower and storm development through the weekend where higher winds and wave can occur. A generally light northerly flow (at times variable) will persist through Wednesday. Flow then begins to transition to more predominantly southeasterly by Thursday and then persists this way through the rest of the week. Little change in seas expected. /12 && .PRELIMINARY POINT TEMPS/POPS... Mobile 75 93 75 90 73 89 73 87 / 20 40 20 40 30 80 50 90 Pensacola 77 92 78 89 75 88 75 88 / 10 50 30 50 30 80 50 80 Destin 79 91 79 89 76 87 76 88 / 10 50 40 50 50 80 50 80 Evergreen 72 93 73 92 70 91 70 88 / 20 20 10 40 20 70 50 80 Waynesboro 71 90 72 91 69 91 69 83 / 40 30 0 10 10 70 40 90 Camden 72 92 72 93 70 92 70 87 / 50 20 0 10 10 70 40 80 Crestview 74 91 73 91 72 90 71 88 / 20 50 30 50 40 80 50 80 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, Aug 30, 3:05 PM CDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Mobile AL
305 PM CDT Tue Aug 30 2022
MSZ075-076-078-079-302045-
Stone MS-Perry MS-Greene MS-George MS-
305 PM CDT Tue Aug 30 2022
...A strong thunderstorm will impact portions of northwestern George,
Perry, Greene and northeastern Stone Counties through 345 PM CDT...
At 305 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 7 miles northeast of McLain, or 12 miles west of
Leakesville, moving south at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wiggins, Lucedale, Leakesville, Beaumont, New Augusta and McLain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3091 8922 3091 8914 3128 8915 3139 8857
3107 8850 3090 8857 3080 8908 3089 8922
TIME...MOT...LOC 2005Z 358DEG 16KT 3120 8877
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BlackSpecial weather statement, Aug 30, 3:29 PM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Mobile AL
329 PM CDT Tue Aug 30 2022
ALZ053>055-302115-
Clarke AL-Wilcox AL-Monroe AL-
329 PM CDT Tue Aug 30 2022
...A strong thunderstorm will impact portions of northwestern Monroe,
Clarke and southwestern Wilcox Counties through 415 PM CDT...
At 328 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 4 miles southwest of Pine Hill, or 6 miles east
of Thomasville, moving south at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jackson, Thomasville, Grove Hill, Whatley, Pine Hill, Fulton and
Yellow Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3208 8736 3161 8730 3146 8745 3144 8791
3150 8791 3153 8794 3155 8801 3157 8803
3158 8802 3158 8804 3199 8793 3199 8767
3200 8766 3201 8762 3206 8762
TIME...MOT...LOC 2028Z 346DEG 20KT 3193 8762
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BlackSpecial weather statement, Aug 30, 4:30 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Mobile AL
430 PM CDT Tue Aug 30 2022
ALZ261-263-MSZ079-302200-
Mobile Inland AL-Mobile Central AL-George MS-
430 PM CDT Tue Aug 30 2022
...A strong thunderstorm will impact portions of west central Mobile
and eastern George Counties through 500 PM CDT...
At 430 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 6 miles north of Hurley, or 12 miles southeast of
Lucedale, moving southeast at 35 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midtown Mobile, Semmes, Tanner Williams, Mobile Regional Airport and
Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3074 8841 3074 8865 3081 8871 3100 8844
3100 8843 3102 8841 3069 8811 3051 8840
TIME...MOT...LOC 2130Z 328DEG 30KT 3076 8850
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Aug 30, 4:32 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
432 PM CDT Tue Aug 30 2022
ALZ059-262-FLZ201-302215-
Baldwin Inland AL-Escambia AL-Escambia Inland FL-
432 PM CDT Tue Aug 30 2022
...A strong thunderstorm will impact portions of north central
Baldwin, southwestern Escambia and northwestern Escambia Counties
through 515 PM CDT...
At 431 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 14 miles east of Calvert, or 20 miles south of
Jackson, moving southeast at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Atmore, McCullough, I65 And CR 1, I65 And AL 21 and Poarch Creek
Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3117 8787 3118 8785 3119 8788 3121 8788
3121 8785 3123 8786 3123 8783 3124 8784
3125 8784 3128 8782 3127 8780 3128 8778
3129 8779 3130 8779 3130 8771 3125 8766
3125 8762 3104 8737 3085 8770
TIME...MOT...LOC 2131Z 327DEG 23KT 3123 8778
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Aug 30, 5:01 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Mobile AL
501 PM CDT Tue Aug 30 2022
ALZ263-265-302245-
Mobile Coastal AL-Mobile Central AL-
501 PM CDT Tue Aug 30 2022
...A strong thunderstorm will impact portions of central Mobile
County through 545 PM CDT...
At 501 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Mobile Regional Airport, or 4 miles west of
Midtown Mobile, moving southeast at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Theodore,
I65 And I165, I10 And I65 and Mobile Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3061 8838 3080 8819 3080 8814 3069 8803
3070 8803 3069 8802 3067 8802 3068 8804
3066 8803 3066 8804 3064 8806 3061 8805
3057 8809 3054 8808 3051 8810 3047 8810
3037 8811
TIME...MOT...LOC 2201Z 317DEG 23KT 3067 8821
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Aug 30, 5:44 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
544 PM CDT Tue Aug 30 2022
ALZ265-302330-
Mobile Coastal AL-
544 PM CDT Tue Aug 30 2022
...A strong thunderstorm will impact portions of southwestern Mobile
County through 630 PM CDT...
At 544 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 6 miles southwest of Coden, or 6 miles southwest
of Bayou La Batre, moving south at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Grand Bay, Bayou La Batre and Coden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3024 8824 3025 8818 3032 8823 3032 8820
3036 8819 3037 8824 3032 8826 3038 8824
3039 8839 3047 8840 3052 8821 3025 8812
3023 8831
TIME...MOT...LOC 2244Z 343DEG 22KT 3034 8833
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 2:00 PM CDT | Special Weather Statement | MOB | Choctaw | 45 min |
| Aug 30, 2:46 PM CDT | Special Weather Statement | MOB | Choctaw | 44 min |
| Aug 30, 3:29 PM CDT | Special Weather Statement | MOB | Clarke, Monroe | 46 min |
| Aug 30, 4:30 PM CDT | Special Weather Statement | MOB | Mobile | 30 min |
| Aug 30, 4:32 PM CDT | Special Weather Statement | MOB | Escambia | 43 min |
| Aug 30, 5:01 PM CDT | Special Weather Statement | MOB | Mobile | 44 min |
| Aug 30, 5:02 PM CDT | Special Marine Warning | MOB | 88 min | |
| Aug 30, 5:45 PM CDT | Special Marine Warning | MOB | 45 min | |
| Aug 30, 6:35 PM CDT | Special Marine Warning | MOB | 40 min | |
| Aug 30, 6:35 PM CDT | Special Weather Statement | MOB | Baldwin | 25 min |
| Aug 30, 3:05 PM CDT | Special Weather Statement | MOB | Greene, Perry | 40 min |
Nearby
Special Weather Statements in Alabama, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.